# SDR 2005UALA00277

- Difficulty date: April 1, 2005
- Submitted: April 12, 2005
- Operation: Air carrier
- Aircraft: N432UA
- Make and model: Airbus A320-232
- Aircraft serial: 587
- Aircraft time: 31,377 hours, 11,065 cycles
- Engine: Iae V2527A5
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Nr 2 Eng Compres
- Stage of operation: TO
- How discovered: O
- Nature of condition: A
- Precautionary procedure: C, F

## Discrepancy

ABORTED INITIAL TAKEOFF ROLL DUE TO COMPRESSOR STALL AND REPORTED FLAMES FROM NR 2 ENGINE.   ENGINE TEARDOWN CONFIRMED A HPC STAGE 3 BLADE FAILURE.   THIS FAILURE MODE IS AN INDUSTRY KNOWN PROBLEM AS A RESULT OF WEAR ON THE BLADE MIDSPAN SHROUD.   A PROGRAM IS IN PLACE TO BORESOPE  HIGH TIME COMPRESSOR BLADES SUSCEPTIBLE TO INCREASE MIDSPAN SHROUD WEAR.   IAE HAS RECENTLY ISSUED A SERVICE BULLETIN WITH A NEW DESIGN TO REDUCE MIDSPAN SHROUD WEAR.
